Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 33, NWS Pendleton, OR

November 15, 2012Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 15, 2012, 11:35 AM PST for Union County, Oregon. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2012, 11:35 AM PST (19:35 UTC)
Expired
Nov 15, 2012, 7:15 PM PST
In force
8 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
-94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS76 KPDT 151935
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1135 AM PST THU NOV 15 2012

...FOG HAS DISSIPATED OVER THE BLUE MOUNTAIN FOOTHILLS BUT VERY
WINDY CONDITIONS HAVE DEVELOPED IN THE SOUTHERN GRANDE RONDE
VALLEY...

ORZ507-508-WAZ029-152045-
/O.CAN.KPDT.FG.Y.0002.000000T0000Z-121115T2000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
1135 AM PST THU NOV 15 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE DENSE
FOG ADVISORY. 

VISIBILITY HAS IMPROVED ALONG THE BLUE MOUNTAIN FOOTHILLS OF
WASHINGTON AND OREGON SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED.

$$

ORZ049-160345-
/O.NEW.KPDT.WI.Y.0033.121115T1935Z-121116T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1135 AM PST THU NOV 15 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 


* TIMING: NOW THROUGH EARLY THIS EVENING.

* WINDS: THE STRONGEST WINDS FROM THE SOUTH TO SOUTHEAST AT 30 TO
  40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED IN LA GRANDE AND THE
  SOUTHERN GRANDE RONDE VALLEY...ESPECIALLY IN LADD AND PYLES
  CANYONS.

* IMPACTS: GUSTY WINDS ALONG INTERSTATE 84 AND STATE ROUTE 203
  WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND OTHER
  HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
1 follow-up statement
915 
WWUS76 KPDT 160315
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
715 PM PST THU NOV 15 2012


ORZ049-160415-
/O.CAN.KPDT.WI.Y.0033.000000T0000Z-121116T0400Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
715 PM PST THU NOV 15 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE DECREASED TO 15 TO 25 MPH IN THE GRANDE RONDE
VALLEY AND IN LADD AND PYLES CANYONS. THUS THE WIND ADVISORY IS
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 10:33 AM PST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 15, 10:33 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1033 AM PST THU NOV 15 2012

UPDATED AVIATION DISCUSSION

.UPDATE...LOW STRATUS AND FOG CONTINUES ALONG THE BLUE MOUNTAIN
FOOTHILLS THIS MORNING. HAVE ALREADY EXTENDED THE DENSE FOG ADVISORY
IN THOSE ZONES THROUGH NOON THIS MORNING BUT HAVE ALLOWED IT TO END
IN CENTRAL OREGON WHERE CONDITIONS HAVE IMPROVED. ELSEWHERE, THE FOG
HAS LIFTED INTO A LOW STRATUS LAYER AT AROUND 1000 TO 1500 FEET.
AREAS ABOVE 2500 TO 3000 FEET ARE MOSTLY CLEAR. EXPECT THAT THE
STRATUS WILL BREAK UP THIS AFTERNOON AS A WEAK WAVE BEGINS TO AFFECT
THE AREA. HAVE ALSO ADJUSTED TEMPERATURES TODAY DOWN A COUPLE OF
DEGREES UNDER THE AREAS WITH THE HEAVIEST CLOUD COVER. WINDS ARE
REACHING 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE SOUTHERN GRANDE
RONDE VALLEY SO HAVE BUMPED THEM UP TODAY AND THIS EVENING. FORECAST
PRESSURE GRADIENTS PEAK IN THE NEXT COUPLE OF HOURS BUT REMAIN
FAIRLY TIGHT THROUGH TONIGHT SO ONLY FORESEE THEM DROPPING TO 10 TO
20 MPH THIS EVENING AND OVERNIGHT. REST OF FORECAST IS IN GOOD
SHAPE. UPDATE ALREADY OUT. PERRY

&&

.AVIATION...18Z TAFS...MVFR/IFR CONDITIONS TO BE PREVALENT THROUGH
18Z FRIDAY. LOW STRATUS AND FOG WILL TEND TO LIFT/BURN OFF TO SOME
DEGREE THIS AFTERNOON BUT WILL LIKELY REMAIN AT MOSTLY MVFR
CONDITIONS. TONIGHT EXPECT MOSTLY MFR/IFR CEILINGS AND VSBYS IN
STRATUS AND FOG. BEST CHANCE FOR VFR CONDITIONS WILL BE AT KBDN AND
KRDM. WINDS WILL BE LIGHT AND VRBL THROUGH THE PERIOD. 78

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  45  36  50  40 /   0  10  10  20
ALW  46  39  51  42 /   0  10  20  20
PSC  44  35  49  38 /  10  10  10  20
YKM  43  34  45  35 /  10  10  10  20
HRI  46  35  50  37 /  10  10  10  20
ELN  43  34  46  36 /  10  10  10  20
RDM  51  37  52  36 /   0  10  20  30
LGD  44  35  48  36 /  10  10  20  20
GCD  46  37  47  35 /  10  10  20  30
DLS  50  39  53  40 /  10  10  10  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY UNTIL NOON PST TODAY ORZ507-508.

WA...DENSE FOG ADVISORY UNTIL NOON PST TODAY WAZ029.

&&

THREAT INDEX
TODAY : GREEN
FRIDAY : GREEN
SATURDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

83/90/90
Hazardous weather outlook, Nov 15, 5:38 AM PST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
538 AM PST THU NOV 15 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ026>030-520-521-161330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
538 AM PST THU NOV 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
     OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, NORTH CENTRAL OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON

AREAS OF DENSE FOG WITH VISIBILITIES OF A QUARTER OF A MILE OR LESS
AT TIME CONTINUE THIS MORNING.  FOG IS EXPECTED TO SLOWLY LIFT BY
THIS AFTERNOON...AND BY 9 AM CONDITIONS SHOULD IMPROVE ENOUGH THAT
FOG WILL BECOME MORE DISPERSED AND LESS DENSE.  FOR MORE INFORMATION
ON THE DENSE FOG ADVISORY PLEASE REFER TO PRODUCT PDXNPWPDT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SEVERAL STORM SYSTEMS WILL IMPACT THE REGION BEGINNING FRIDAY
THROUGH EARLY NEXT WEEK. SNOW LEVELS WILL BE 4000-6000 FEET THROUGH
SATURDAY NIGHT.  SNOW LEVELS WILL DROP AGAIN ON SUNDAY AND EXPECT
SNOW ABOVE 3500 FEET. A GRADUAL WARMING TREND WILL HELP SLOWLY
INCREASE THE SNOW LEVELS INTO MID NEXT WEEK.  BY TUESDAY NIGHT SNOW
LEVELS MAY ONCE AGAIN DECREASE IN LIGHT OF ANOTHER COLD FRONT.
HOWEVER... THIS FRONT IS STILL UNCERTAIN AND TIMING MY BE DELAYED.
FOR NOW THE DOMINATE FORM OF PRECIPITATION FOR MOST AREAS THROUGH
DAY 7 LOOKS TO BE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:24 PM PSTDense Fog AdvisoryPDTGilliam, Morrow, Umatilla, Wheeler16 hr

Nearby

Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.